Étale cohomology and reduction of abelian varieties

A. Silverberg, Yu G. Zarhin

Research output: Contribution to journalArticlepeer-review

1 Scopus citations


In this paper we study the étale cohomology groups associated to abelian varieties. We obtain necessary and sufficient conditions for an abelian variety to have semistable reduction (or purely additive reduction which becomes semistable over a quadratic extension) in terms of the action of the absolute inertia group on the étale cohomology groups with finite coefficients.

Original languageEnglish (US)
Pages (from-to)141-157
Number of pages17
JournalBulletin de la Societe Mathematique de France
Issue number1
StatePublished - 2001

All Science Journal Classification (ASJC) codes

  • Mathematics(all)


Dive into the research topics of 'Étale cohomology and reduction of abelian varieties'. Together they form a unique fingerprint.

Cite this